Jan 06, 2013 - 12:29 pm
Last week Steve's face and ears turned blue/purple. Face was slightly swollen. Thought it was from allergies. On Friday he went to the home care office to get disconnected. The nurses didn't like his color so they told him to go to the local hospital. The ER doc actually got ahold of the oncologist in Ottawa. She had no idea as to what it could be. She recommended a ct scan of the neck and head. The concern seemed to be a new tumor, athlerosclerosis of a venous vein or any other type of obstruction. They compared his blood work from several days ago (before chemo) to blood work that they took at the hospital. Blood work looked really good. No changes since previous blood work. CT scan came back fine. The oncologist told the ER doc that the chest ct scan done last Thurs showed no abnormalities. The ER doc explained that all the big problems had been ruled out. He figured it was just an unusual chemo side effect. I then mentioned that for the best 2 or 3 weeks he's been taking vit b6 300 mg daily. He seemed to think that this combined with the chemo could be the cause. Recommended no more vitamins for now. The blue purple tinge has subsided for the most part. Face is still puffy around his eyes. Blood pressure was fine. Urinalysis was fine. To me, blaming on the vitamin is a bit of a stretch.